MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of tip detached.Imdrf impact code f2301 captures the additional device used to remove the detached tip from the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted in the esophagus to treat a malignant stricture during an esophagogastroduodenoscopy (egd) with esophageal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, the tip of the delivery system detached.The detached tip was removed from the patient and the procedure was completed using another wallflex esophageal stent.There were no patient complications as a result of this event.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19473262
Report Number3005099803-2024-02648
Device Sequence Number4019889
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberM00516730
Device Catalogue Number1673
Device Lot Number0033017674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/05/2024
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown